Alert archive / Virginia / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Morristown, TN

April 7, 2007

NWS Morristown, TN issued this red flag warning at Apr 7, 2007, 2:17 AM EDT. It took effect at Apr 7, 2007, 12:00 PM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2007, 2:17 AM EDT (06:17 UTC)
In effect from
Apr 7, 2007, 12:00 PM EDT
Expired
Apr 7, 2007, 8:00 PM EDT
In force
8 hr
Issued by
NWS Morristown, TN

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMRX 070617
RFWMRX

RED FLAG WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
217 AM EDT SAT APR 7 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

.A VERY COLD AND DRY AIR MASS WILL CONTINUE TO MOVE INTO THE
SOUTHERN APPALACHIAN REGION TODAY. NORTHWEST WINDS WILL INCREASE
AND BECOME GUSTY. THE COMBINATION OF LOW RELATIVE HUMIDITIES IN THE
20S AND BREEZY WINDS BETWEEN 15 AND 20 MPH...COULD RESULT IN HIGH
FIRE DANGER AND RAPID FIRE GROWTH AND SPREAD.

NCZ300-TNZ150-200-300>303-VAZ600-071430-
/O.UPG.KMRX.FW.A.0001.070407T1600Z-070408T0000Z/
/O.NEW.KMRX.FW.W.0001.070407T1600Z-070408T0000Z/
NANTAHALA NATIONAL FOREST-TENNESSEE FORESTRY DISTRICT 1-
TENNESSEE FORESTRY DISTRICT 2-TENNESSEE FORESTRY DISTRICT 3-
NORTHERN CHEROKEE NATIONAL FOREST-
SOUTHERN CHEROKEE NATIONAL FOREST-
GREAT SMOKY MOUNTAIN NATIONAL PARK-
JEFFERSON NATIONAL FOREST/VIRGINIA FORESTRY DISTRICT 6-
217 AM EDT SAT APR 7 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE COMBINATION OF LOW RELATIVE HUMIDITIES IN THE 20S AND BREEZY
WINDS BETWEEN 15 AND 20 MPH THIS AFTERNOON AND EVENING... COULD
RESULT IN HIGH FIRE DANGER AND RAPID FIRE GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY.  A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

$$
2 follow-up statements
000 
WWUS84 KMRX 071448
RFWMRX

RED FLAG WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1048 AM EDT SAT APR 7 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

.A VERY COLD AND DRY AIR MASS WILL CONTINUE TO MOVE INTO THE
SOUTHERN APPALACHIAN REGION TODAY. NORTHWEST WINDS WILL INCREASE
AND BECOME GUSTY. THE COMBINATION OF LOW RELATIVE HUMIDITIES IN
THE 20S AND BREEZY WINDS BETWEEN 15 AND 20 MPH...COULD RESULT IN
HIGH FIRE DANGER AND RAPID FIRE GROWTH AND SPREAD.

NCZ300-TNZ150-200-300>303-VAZ600-080000-
/O.CON.KMRX.FW.W.0001.070407T1600Z-070408T0000Z/
NANTAHALA NATIONAL FOREST-TENNESSEE FORESTRY DISTRICT 1-
TENNESSEE FORESTRY DISTRICT 2-TENNESSEE FORESTRY DISTRICT 3-
NORTHERN CHEROKEE NATIONAL FOREST-
SOUTHERN CHEROKEE NATIONAL FOREST-
GREAT SMOKY MOUNTAIN NATIONAL PARK-
JEFFERSON NATIONAL FOREST/VIRGINIA FORESTRY DISTRICT 6-
1048 AM EDT SAT APR 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

THE COMBINATION OF LOW RELATIVE HUMIDITIES IN THE 20S AND BREEZY
WINDS BETWEEN 15 AND 20 MPH THIS AFTERNOON AND EVENING... COULD
RESULT IN HIGH FIRE DANGER AND RAPID FIRE GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY.  A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

$$
000 
WWUS84 KMRX 071902
RFWMRX

RED FLAG WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
302 PM EDT SAT APR 7 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

.A VERY COLD AND DRY AIR MASS WILL OVER THE SOUTHERN APPALACHIAN
REGION THIS AFTERNOON. THE COMBINATION OF LOW RELATIVE HUMIDITIES
IN THE 20S AND GUSTY WINDS BETWEEN 15 AND 20 MPH...COULD RESULT IN
HIGH FIRE DANGER AND RAPID FIRE GROWTH AND SPREAD.

NCZ300-TNZ150-200-300>303-VAZ600-080000-
/O.CON.KMRX.FW.W.0001.000000T0000Z-070408T0000Z/
NANTAHALA NATIONAL FOREST-TENNESSEE FORESTRY DISTRICT 1-
TENNESSEE FORESTRY DISTRICT 2-TENNESSEE FORESTRY DISTRICT 3-
NORTHERN CHEROKEE NATIONAL FOREST-
SOUTHERN CHEROKEE NATIONAL FOREST-
GREAT SMOKY MOUNTAIN NATIONAL PARK-
JEFFERSON NATIONAL FOREST/VIRGINIA FORESTRY DISTRICT 6-
302 PM EDT SAT APR 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

THE COMBINATION OF LOW RELATIVE HUMIDITIES IN THE 20S AND GUSTY
WINDS BETWEEN 15 AND 20 MPH THIS AFTERNOON AND EARLY
EVENING...COULD RESULT IN HIGH FIRE DANGER AND RAPID FIRE GROWTH
AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY.  A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this red flag warning went out at Apr 6, 8:30 PM EDT, 5 hours 47 minutes earlier.

Area forecast discussion, Apr 6, 8:30 PM EDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 PM EDT FRI APR 6 2007

.DISCUSSION...VORT DROPPING SOUTHEAST ACROSS THE FORECAST AREA THIS
EVENING WITH SNOW SHOWERS IN THE HIGHER TERRAIN ACROSS SOUTHWEST
VIRGINIA AND NORTHEAST TENNESSEE WITH SOME FLURRIES IN LOWER
ELEVATIONS IN THIS AREA. WILL RAISE POPS ACROSS THIS AREA AND USE
THE SNOW SHOWER WORDING FOR HIGHER TERRAIN AND ADD SOME FLURRIES
ELSEWHERE. ACCUMULATION IN THE EARLY STAGES EVEN IN THE TERRAIN
APPEARS TO BE MAINLY ON THE GRASS THANKS TO A NICE PERIOD OF WARMTH
IN THE PAST COUPLE WEEKS. QUITE A BIT OF VIRGA APPARENT WITH RATHER
EXTENSIVE RADAR RETURNS AND WITH LITTLE PRECIP REPORTED AT THE
SURFACE ACROSS MUCH OF THE REMAINDER OF THE FORECAST AREA. THERE MAY
BE A SNOW FLURRY HERE AND THERE OVER MUCH OF THE NON MOUNTAINOUS
PART OF THE FORECAST AREA EVEN THOUGH TEMPS ARE STILL SEVERAL
DEGREES ABOVE FREEZING AND MAY ADD A FLURRY. DUE TO THE SPEED OF THE
SYSTEM...DONT BELIEVE FLURRIES WILL BE AROUND FOR TOO LONG TONIGHT.
WILL SHIP FREEZE WARNING BACK OUT AS TEMPS END UP WELL BELOW
FREEZING. FIRE WEATHER WATCH ALREADY IN PLACE FOR SATURDAY.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY
     FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.

     FIRE WEATHER WATCH ALL ZONES FROM NOON EDT THROUGH 8 PM EDT
     SATURDAY.

TN...FREEZE WARNING FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM
     EDT /9 AM CDT/ SATURDAY FOR THE FOLLOWING ZONES: ANDERSON...
     BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...CAMPBELL...
     CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...GRAINGER...
     HAMBLEN...HAMILTON...HANCOCK...HAWKINS...JEFFERSON...
     JOHNSON...KNOX...LOUDON...MARION...MCMINN...MEIGS...
     MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST CARTER...
     NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST MONROE...
     RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER SMOKY
     MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
     MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON TN...WEST
     POLK.

     FIRE WEATHER WATCH ALL ZONES FROM NOON EDT /11 AM CDT/ THROUGH
     8 PM EDT /7 PM CDT/ SATURDAY.

VA...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY FOR
     THE FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...
     WISE.

     FIRE WEATHER WATCH ALL ZONES FROM NOON EDT THROUGH 8 PM EDT
     SATURDAY.

&&
Hazardous weather outlook, Apr 6, 3:55 PM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
355 PM EDT FRI APR 6 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-071000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
355 PM EDT (255 PM CDT) FRI APR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING IS IN EFFECT FOR TONIGHT AND SATURDAY MORNING...
WITH A HARD KILLING FREEZE EXPECTED. ADDITIONALLY...A WEAK UPPER-
LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION THIS EVENING...
BRINGING SOME SCATTERED LIGHT SNOWFALL. UP TO AN INCH OF SNOW IS
POSSIBLE OVER THE HIGHEST ELEVATIONS OF SOUTHWEST VIRGINIA AND EAST
TENNESSEE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

BELOW-FREEZING TEMPERATURES WILL BE POSSIBLE AGAIN ON SUNDAY MORNING
AND MONDAY MORNING. IN ADDITION...THE COMBINATION OF LOW RELATIVE
HUMIDITIES AND BREEZY WINDS ON SATURDAY AFTERNOON AND EVENING...
COULD RESULT IN HIGH FIRE DANGER AND RAPID FIRE GROWTH AND SPREAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 11:21 AM EDTFreeze WarningMRXLee, Russell, Scott, Washington, Wise, City of Bristol and 1 more23 hr
Apr 7, 4:55 AM EDTSnow AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more6 hr

Nearby

Red Flag Warnings in Virginia, 2007Red Flag Warnings in Tennessee, 2007Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.